A following Zicam side effect report was submitted by a user.
Female patient reported the following Zicam side effects :
After taking Zicam I experienced severe bladder cramping and pain.Extremely tired. Metalic taste in mouth. My doctor thought I had a UTI but there was no blood in the urine and no infection so therefore the cramping could be attributed to the zicam
The cramping got so bad that I had to go to the ER and my doctor was on call. Thought I had a UTI but there was no clinical evidence of one. Used an OTC med for urinary pain and used a heating pad. Was down for 3 days with the pain.
Side Effect Event date: Friday February 18th 12:00:00 AM
Medication Dosage: 5 tabs 3 hours apart as directed during the course of 24 hours
Medication Frequency: q3h
Patient Age: 49
Patient Weight: 175
Other medications: on synthroid and Estrogel once a day
Diagnosis: Sore throat, runny nose, sneezing and wanted to shorten the duration of the cold I was about to get
Pre-existing conditions: hypothyroidism/post hysterectomy X 2 years. non smoker or drinker no liver or kidney trouble
Hospitalized? Yes ER clinic seen and released same day
Birth Defects? No
Was intervention required to prevent damage? No
Other serious medical events? Yes severe cramping of the bladder
It is estimated that 1.5 million preventable adverse drug events occur each year. Many more millions of mild adverse drug events occur each year which can affect your health, mental state, and normal everyday functioning. Drug side effects can cause death, disability, and illness.